Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
192 Doctors are Online

Renal patient. Taking renalog, cardace. Undergone health check up. Worried for high cholesterol, weight gain

User rating for this question
Answered by

Practicing since : 2001
Answered : 118 Questions
I am a Reenal patient has happened due ti very high BP about 11/2 Year ago.
I am under the medication of a Nephrologist and taking the following mediacies daily.
Renalog 2-2-2
Sobiasis - 1-1-1
Cardace 2.5 - 1-0-0
Armlong - 1-0-1
Shelcal - 1-0-0
Telista 80 - 0-1-0
Recently undergone a master health check up and my cretaitine level is 2.3 which was the same between 2.2 to 2.4 for the last one year. But I have put on a lot of weight and it is now 80 Kgs and my age is 54 and height is 5.6. During the latest master check up found that my Choloestral level is very high and all chlosteral tests are vey high but no thyroid found during T3,T5 and TSH test.
Grateful if you could suggest medicies for my high cholasral level looking in to my Renal problem
Thanks & Regards,

Posted Thu, 18 Apr 2013 in Kidney Conditions
Answered by Dr. Avinash Ignatius 23 hours later

Thanks for your Query

As per your details you are having Chronic Kidney Disease possibly stage 3.

Your renal functions are fairly stable with the present line of treatment.

However your concerns are high cholesterol and weight gain.

Most important step before any medications is a review of your diet and to exclude foods containing or cooked in oils/fats, as much as much as possible.

Second is to include physical activity - such as brisk walking for at minimum of 30 mins, at least 5 times a weeks. (If generally a sedentary lifestyle please increase activity level based on your physical tolerance, gradually step by step)

Medicines belonging to the class of statins (Atorvastatin/Rosuvastatin) can be added to reduce cholesterol levels, quite safely. However generally are used in lower doses than in those with normal kidney function.

Also your triglyceride levels would indicate the need for adding any other medications to statins.

Warm Regards

Above answer was peer-reviewed by
Follow-up: Renal patient. Taking renalog, cardace. Undergone health check up. Worried for high cholesterol, weight gain 6 days later
Dear Doctor XXXXXXX
Thanks a lot for your kind reply. As advised - certainly I can start walking 30 mts a day and avoid oily food.

My intake of food consist of very littel oil and salt and following strict diet practices except physical mactivities.

Also I don't understand the Terms mentioned - Calss of stains - Atorvastain/Rosuvastain and really worried to note that I am in stage 3 of Chronic Kidney Disease. is is very alarming ? and worrysome as I heard about satges only with cancer patients. My urine out go is quite normal and please advise - whether my deficiency can be cured in full and completely or worrysome

Please Guide and advise.
Thanks & Regards,
Answered by Dr. Avinash Ignatius 54 minutes later

Statins are medicines prescribed to reduce cholesterol. These are commonly used and can be prescribed by your treating doctor.

You don't have to be worried based on the stage of your kidney disease. Actually you are one of the few fortunate people who are detected to have kidney disease at an early stage, and early treatment helps slow the disease.

Most people are detected to have kidney disease only in late stage 4 or stage 5.

The damage in your kidney is not reversible, however your kidney functions are quite stable on the present line of treatment and your CKD is progressing very slowly, so you needn't be so worried.

Warm Regards

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Nephrologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor